Welcome! Log in or Register

Boots Paracetamol Extra Caffeine, Paracetamol

  • image
3 Reviews

Brand: Boots / Type: Pain Relief

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    3 Reviews
    Sort by:
    • More +
      10.05.2013 16:12
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      Killed the pain, but didn't help me feel alert

      I've been fairly unwell for the last week or so, thankfully it's tailing off now, but at the start of the illness, not only did I have a huge headache, as well as aching muscles, but also had almost no energy left. I asked my boyfriend to pick me up some paracetemol and some ibuprofens on his way back from work, and he came home with these Boots paracetemol Extra, which not only contain paracetemol but also caffeine to give you a little energy boost. These tablets are suitable for ages 12 and over, with a recommended dose of two tablets every 4 hours, and no more than 8 tablets per 24 hours. Obviously, you should take these in accordance with the instructions within, and as with all medications, should seek medical attention in case of accidental overdose. There are 16 in a pack, costing 2.25, and each tablet contains each Caffeine 65mg and Paracetamol 500mg. The tablets are white and lozenge shaped, which I find quite easy to swallow, though I did wash them down with a little water. I did find that (in common with most paracetemol tablets, the first dose took a while to kick in, perhaps half an hour or so before I started feeling any relief, after which the pain gradually lessened a lot, with subsequent doses extending the low pain period. I didn't really feel any energy boost from the caffeine - no sense of feeling more alert. However, I did find that when I tried to sleep off the tiredness, I simply wasn't able to nod off. This may have been down to the caffeine, or may just have been down to me being generally uncomfortable, achy and congested. Whilst these tablets worked on the pain, I don't feel they performed any better or worse than any other paracetemol tablets and they certainly are a lot more expensive than the ones available at my local shop. They do include caffeine but I didn't feel this added ingredient helped me in any way, and in fact it may have hindered my rest and recovery. Therefore, whilst I would recommend these as a painkiller, I'm only awarding them 3 stars.

      Comments

      Login or register to add comments
      • More +
        24.09.2012 04:47
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Effective in relieving headaches

        I am not brand loyal at all when it comes to paracetamol and often just buy them in whichever shop is most convenient when I run out. I also have no issues with swallowing any form of tablets or capsules and so tend to just grab whatever is cheapest or on offer at the time. I recently bought these particular paracetamols when I was at a retail park and could feel a bad headache coming on. As Boots was the only pharmacy/chemist nearby I rushed in there and grabbed these which were, at the time (and still at the time of writing this) on offer at £0.97 for 16 tablets. The product Boots Paracetamol Extra tablets claim to offer fast acting pain relief, in easy to swallow tablets which are easy on the stomach. The tablets come in a red cardboard box. The front of the package features the Boots logo in the top left-hand corner and then the name of the product in white with the word 'extra' emphasised in red lettering. There is also a picture of 2 tablets under the product name and the product benefits listed, with the number of tablets in the packet clearly stated in the bottom right-hand corner. The back of the package lists the pains that these tablets relieve (i won't list them all as they are basically the standard pains that you would use paracetamol for), things to consider before taking the medication, how to use the product and the active ingredients. Within the package you will find a leaflet explaining in more detail about the product, and two blister packs containing 8 tablets each. The active ingredients of this product are Caffeine and Paracetamol of which each tablet contains 65mg and 500mg respectively. Using the product The recommended dosage for adults and children over 12 years is to take 2 tablets at a time. You can take this dosage every 4 hours should you require it up to a maximum of 4 times within a 24 hour period. This product should not be given to children under the age of 12 years and, as standard, you should not exceed the stated dose and should consult your doctor if symptoms persist - you should not take this product for more than 3 days. I usually get a glass/bottle of water and take each tablet separately with a swig of water to ease the swallowing. As you are just swallowing these tablets down there is really no taste to them. As this product contains paracetamol and caffeine you should not take it if you are allergic to either of these. You should also not take it with any other products which contain paracetamol. If you have liver or kidney problems or are pregnant or breastfeeding you should talk to your doctor/pharmacist before taking this product. Side effects I have personally not experienced any side effects from taking this product although th leaflet does warn that possible side effects can be allergic reactions, unusual bruising and an increase in the number of infections you get. Should you experience any side effects you are advised to consult your doctor/pharmacist. Price When i bought these I paid £0.97 for 12 tablets however having just looked on the Boots website to give you a more uptodate price, they now only seem to sell these in packs of 16 or 32 with 16 being £1.39. So these are definitely not the cheapest nor the most expensive paracetomal around but I feel they are fairly good value for money as I believe they really do work and for me it definitely feels like they start working quicker than basic paracetamol. Conclusion These paracetamol worked very effectively and very quickly for me when I used them recently. Whilst definitely not the cheapest around the price is not astronomical and for something that really does work fast then it is not a bad price. This product claims to offer relief from the symptoms of colds and flu as well as relieving mild to moderate pain for a number of other symptoms but since purchasing this product I have only required and used it to relieve headaches so can only comment on their effectiveness on this.

        Comments

        Login or register to add comments
      • More +
        06.07.2012 11:29
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Good value painkillers

        Like most people, I'm not loyal to any particular brand of painkillers. If it gets rid of a headache I'm not overly bothered which brand it is, what colour the tablets are, or how nice the packaging is. ==Price and Availability== These paracetamol tablets are only available from Boots, and currently cost £1.39 for 16 tablets. I bought them because I had a raging headache at the time, and the only place I was near which sold painkillers was Boots. ==What are they suitable for?== These painkillers are designed for the relief of mild to moderate pain, including: * Headache * Migraine * Toothache * Sore throat * Period pains * Sprains * Straings * Muscular aches and pains * Colds and flu (they can help to reduce a fever) They are also helpful for relieving symptoms of more specific conditions such as rheumatic pain, sciatica, lumbago, fibrosistis and general joint swelling and stiffness. ==Active Ingredients== The tablets contain caffeine and paracetamol as active ingredients, so they're not really suitable to be taking just before bedtime as you may find the caffeine affects your sleep pattern. Each tablet contains 65mg of caffeine, and 500mg of paracetamol. ==Warnings and Advice== Obviously you should always read the guidelines before taking medication, but as a quick guide, these tablets should only be taken by adults or children over 12 years old. They should not be taken with other paracetamol-containing products, and you should only take them every four hours. No more than 8 tablets should be taken in a 24 hour period. ==Are they effective?== One of the reasons I chose these tablets was because they were advertised as being easy to swallow. I find it quite difficult to swallow tablets if they're too big or round and flat like traditional paracetamol tablets used to be. These are the type that are long and almost rectangular shaped, which makes it easier for them to slip down the throat without getting stuck. The tablets don't feel too chalky when swallowing them, which is something that makes me gag sometimes if I can taste the powder. The packaging also claims they are easy on the stomach, which is useful for anyone who struggles with medication affecting their stomach. Personally, this isn't an issue for me so I can't comment on the effectiveness of this. As for their effectiveness, I have used these for headaches and period pain and have found that they do get to work fairly quickly. Taking two of these isn't usually quite enough to stop my headache/period pains, so I tend to take two more after the first four hours are up, but I always feel better after taking these and like to have them in work as you know how it is when you're not feeling well and you just have to put a brave face on it. These really do help, they are reasonably priced and I will definitely use them again. (This review may also be posted on Ciao under the username Gingerkitty)

        Comments

        Login or register to add comments